Children’s cough and cold medicine recalled for overdosing concern

Perrigo Company said Monday it's recalling two flavors of its children's liquid cough medicine because of a potential overdose risk. Source: Perrigo

(WNCN)- Perrigo Company announced a voluntary recall of several brands of children’s cough and cold medicine.

The pharmaceutical company recalled two batches of its children’s gauifenesin grape liquid and three batches of its children’s guaifenesin DM cherry liquid. They are both sold in 4 oz. bottles by several brands.

According to a release from the company, the recall was announced after the dosage cups included with the products had incorrect markings for dosages.

“Use of these products according to labeled instructions with an affected dosing cup is unlikely to result in serious side effects, and no reports related to overdose have been received to date. Consumers should be aware that an overdose of Guaifenesin DM may cause hyper excitability, rapid eye movements, changes in muscle reflexes, ataxia, dystonia, hallucinations, stupor, and coma,” the company said in a statement.

The company created the website http://mucusreliefrecall.com/ to help consumers find out if their product is a part of the recall.

1 thought on “Children’s cough and cold medicine recalled for overdosing concern

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s